Alert archive / Indiana / Gale Warnings in 2016
Gale Warning 16, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Dec 17, 2016, 4:32 AM EST. It took effect at Dec 18, 2016, 1:00 AM EST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 4:32 AM EST (09:32 UTC)
- In effect from
- Dec 18, 2016, 1:00 AM EST
- Expired
- Dec 18, 2016, 11:00 AM EST
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
446 WHUS73 KIWX 170932 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 432 AM EST SAT DEC 17 2016 LMZ043-046-171745- /O.UPG.KIWX.GL.A.0008.161218T0300Z-161218T1200Z/ /O.NEW.KIWX.GL.W.0016.161218T0600Z-161218T1600Z/ /O.NEW.KIWX.UP.W.0002.161218T0600Z-161218T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 432 AM EST SAT DEC 17 2016 ...GALE WARNING IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: NORTHWEST TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 8 TO 12 FEET BY DAYBREAK SUNDAY. * HEAVY FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
903 WHUS73 KIWX 171545 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 AM EST SAT DEC 17 2016 LMZ043-046-172345- /O.CON.KIWX.GL.W.0016.161218T0600Z-161218T1600Z/ /O.CON.KIWX.UP.W.0002.161218T0600Z-161218T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 AM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. * WINDS: NORTHWEST TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 8 TO 12 FEET BY DAYBREAK SUNDAY. * HEAVY FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
171 WHUS73 KIWX 172046 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 346 PM EST SAT DEC 17 2016 LMZ043-046-180500- /O.CON.KIWX.GL.W.0016.161218T0600Z-161218T1600Z/ /O.CON.KIWX.UP.W.0002.161218T0600Z-161218T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 346 PM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EST SUNDAY. * WINDS: NORTHWEST TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: BUILDING TO 8 TO 12 FEET BY DAYBREAK SUNDAY. * HEAVY FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
065 WHUS73 KIWX 180357 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1057 PM EST SAT DEC 17 2016 LMZ043-046-181200- /O.CON.KIWX.GL.W.0016.161218T0600Z-161218T1600Z/ /O.CON.KIWX.UP.W.0002.161218T0600Z-161218T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1057 PM EST SAT DEC 17 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST SUNDAY. * WINDS: NORTHWEST TO NORTH AT 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES: 6 TO 12 FEET BY DAYBREAK SUNDAY. * HEAVY FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
254 WHUS73 KIWX 180911 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 411 AM EST SUN DEC 18 2016 LMZ043-046-181600- /O.CON.KIWX.GL.W.0016.000000T0000Z-161218T1600Z/ /O.CON.KIWX.UP.W.0002.000000T0000Z-161218T1600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 411 AM EST SUN DEC 18 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING. * WINDS: NORTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES...DIMINISHING BY MIDDAY. * WAVES: 6 TO 10 FEET. * HEAVY FREEZING SPRAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
266 WHUS73 KIWX 181548 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST SUN DEC 18 2016 LMZ043-046-190000- /O.EXP.KIWX.GL.W.0016.000000T0000Z-161218T1600Z/ /O.EXP.KIWX.UP.W.0002.000000T0000Z-161218T1600Z/ /O.NEW.KIWX.SC.Y.0073.161218T1600Z-161219T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 AM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... ...GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING... ...HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 11 AM EST THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. THE HEAVY FREEZING SPRAY WARNING WILL EXPIRE AT 11 AM EST THIS MORNING. THE GALE WARNING WILL EXPIRE AT 11 AM EST THIS MORNING. * WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS...BACKING WEST BY LATE AFTERNOON. * WAVES: 5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Dec 16, 11:58 PM EST, 4 hours 34 minutes earlier.
Area forecast discussion, Dec 16, 11:58 PM EST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
1158 PM EST Fri Dec 16 2016
.SYNOPSIS...
Issued at 1157 PM EST Fri Dec 16 2016
A wintry mix of mainly light freezing rain, sleet, and snow will
continue to create difficult travel conditions this morning as low
pressure tracks northeast into the Ohio Valley. This afternoon
will feature areas of drizzle and light rain as temperatures
reach into the 30s in most locations. An arctic front will bring
snow chances to the region tonight into early Sunday morning,
especially across northwest Indiana and southwest Lower Michigan
where several inches of snow accumulation is expected. Dangerous
wind chills and drier conditions will follow Sunday into Monday.
&&
.UPDATE...
Issued at 750 PM EST Fri Dec 16 2016
Weak mid level wave and attendant strong low/mid level warm
advection is continuing to ramp up early this evening. Saturation
has been an issue through this point, with reports of light snow
beginning to come in across northwest Indiana/southwest lower
Michigan. It still appears as though axis of favored strongest
isentropic lift will orient in a northwest to southeast fashion
north of the Route 30 corridor from now until about the 06Z
timeframe. Despite diabatic effects with evaporational cooling,
mixed precip issues will likely come in play fairly quickly due to
strength of advective fields helping to develop weak warm layer
aloft. In addition, probability of ice nuclei should diminish
from west to east across the area overnight which could introduce
more in the way of freezing drizzle potential as opposed to light
snow. To further complicate ptype forecast is the potential of
some seeder-feeder mechanisms overnight that could favor periods
of light snow over light freezing rain/drizzle. With at least a
potential of light icing across most of the area in the form of
light freezing rain/freezing drizzle, did expand winter weather
advisory overnight across remainder of Indiana counties in
collaboration with surrounding offices.
Confidence in snowfall amounts for the overnight period is on the
low side given resolving exact location/orientation of strongest
isentropic lift and increasing ptype concerns discussed above.
Some of the initial lift appears to have been spent on low level
saturation issues. May need some downward adjustment to snow
amounts across portions of north central/northeast Indiana. Did
send updated ZFP to expand winter weather advisory south, with
slight decrease in snow amounts across northern Indiana. Will
assess trend over the next few hours for possible further
adjustments.
&&
.SHORT TERM...(This Evening through Saturday)
Issued at 219 PM EST Fri Dec 16 2016
Sw disturbance ejecting out of CO this aftn will lift out through
the upper midwest on Sat. Attendant sfc reflection will weaken newd
and now projected to track through central IN mid day Sat. This has
some important ramifications to going fcst...namely curtailing
erosion/modification of near sfc sfc layer and keeping temps aob
freezing across the north/northwest on Sat. Thus in light of good
12Z consensus solution will extend prior headlines forward in time
including nw zones through Sun aftn and another strip of counties
south tonight.
Upstream radars showing expanding returns aloft this hour with some
sfc reports now the of snow from central through nrn IL with
narrow h85 centered dry layer still yet to overcome. However
based on near term highres guidance trends and upstream vad wind
profiles...rapid intensification of precip echoes expected by late
afternoon as more vigorous moisture flux runs up overtop
retreating arctic dome. Present 12Z indications a bit wishy washy
concerning precip amounts overnight and have generally followed
with wetter solution camp in reflection of strong cross isobaric
flow and abundant moisture tap of 5-6 g/kg air later this evening.
Right turn of sfc low track tied obviously tied to weaker sfc
development and delays northward expansion of warm nose especially
in consideration of offsetting diabatic effects. Thus will hold
with predominate snow a bit longer and bump overnight accums a bit
too. Thereafter some degree of mid level dry slotting expected Sat
and icing potential greater now as sfc temps now look to stay
below freezing nw through north.
Thereafter mid level trough pivots across the area Sat evening with
a burst of snow as temps crash in response to arctic front wrapping
in. This will also spurn a strong lake response late Sat night
through Sun morning as this cold air wraps east underneath lagging
cyclonic flow aloft. Given development of very unstable long axis
fetch coincident with seeder-feeder mechanism aloft...expect an
intense single band will develop with 1-2" per hour rates likely.
Contemplated upgrading the triangle to a warning based on eye
popping model suggestion yet enough uncertainty tied to ewd
progression and longevity Sun am to defer.
&&
.LONG TERM...(Sunday Night through Friday)
Issued at 219 PM EST Fri Dec 16 2016
Sw disturbance will lift out through se Canada through Sun as arctic
ridge builds in out of the central plains. Intense lake band ongoing
Sun morning will shift ewd into the aftn while weakening. Rapid veer
of low level flow and clearing will yield the coldest night of the
year as strong radiational cooling occurs Sun night. Expect alot of
areas will exceed -10 and typical drainage cold spots to -15 as
1045mb high ridges in overhead. Raw ECMWF sfc temps bottom near -20
which would obviously shatter existing records.
Thereafter significant moderation on tap as CONUS flow flattens in
response to new sys driving through the Rockies. Expect aoa normal
temps by DY7 Thu.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1157 PM EST Fri Dec 16 2016
Ongoing low level moistening will allow for IFR and potentially a
period of LIFR conditions this morning. A wintry mix of mainly
light freezing rain and sleet will also persist through at least
daybreak with light ice accretions expected as low pressure tracks
ene toward the northern Ohio Valley. Some drier air may briefly
work into KSBN late morning/afternoon while a few showers and IFR
conditions persist through the day at KFWA near sfc low track. An
arctic front will then bring colder air and renewed snow chances
by this evening, especially at KSBN where accumulations and LIFR
conditions appear more likely thanks to lake enhancement.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Winter Weather Advisory until 1 PM EST /noon CST/ Saturday for
INZ008-009-012-014-016>018.
Winter Weather Advisory until 4 PM EST Saturday for INZ005>007.
Winter Weather Advisory until 1 PM EST /noon CST/ Sunday for
INZ003-004.
Winter Weather Advisory until 7 AM EST /6 AM CST/ Saturday for
INZ013-015-020-022>027-032>034.
MI...Winter Weather Advisory until 4 PM EST Saturday for MIZ079>081.
Winter Weather Advisory until 1 PM EST Sunday for MIZ077-078.
OH...Winter Weather Advisory until 1 PM EST Saturday for OHZ004-005-
015-016-024-025.
Winter Weather Advisory until 4 PM EST Saturday for OHZ001-002.
LM...Gale Watch from Saturday evening through Sunday morning for
LMZ043-046.
&&
UPDATE...Marsili
SYNOPSIS...Steinwedel
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Dec 16, 9:42 PM EST, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 942 PM EST FRI DEC 16 2016 INZ003>009-012-014-016-017-MIZ077>081-OHZ001-002-004-005-171445- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-WHITLEY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...PLYMOUTH...BREMEN...CULVER...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... NILES...BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS... STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...COLDWATER... BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD...BRYAN...MONTPELIER... EDGERTON...WAUSEON...ARCHBOLD...SWANTON...DELTA...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER 942 PM EST FRI DEC 16 2016 /842 PM CST FRI DEC 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TONIGHT SNOW WILL CONTINUE TO OVERSPREAD FAR NORTHERN INDIANA AND SOUTHERN LOWER MICHIGAN TONIGHT. THE SNOW WILL MIX WITH SLEET AND FREEZING RAIN FROM SOUTH TO NORTH OVERNIGHT. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PRECIPITATION IS EXPECTED TO TRANSITION BACK TO RAIN ACROSS MUCH OF NORTHEAST INDIANA ON SATURDAY. A MIX OF LIGHT SNOW AND FREEZING RAIN MAY PERSIST ACROSS NORTHWEST INDIANA...PORTIONS OF NORTH CENTRAL INDIANA...AND SOUTHERN LOWER MICHIGAN. THE WINTRY MIX IS EXPECTED TO CHANGE BACK TO ALL SNOW FROM NORTHWEST TO SOUTHEAST SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND MEASUREMENTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-018-020-022>027-032>034-OHZ015-016-024-025-171445- PULASKI-FULTON IN-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- WELLS-ADAMS-GRANT-BLACKFORD-JAY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...MEDARYVILLE... ROCHESTER...AKRON...FORT WAYNE...NEW HAVEN...MONTICELLO...MONON... BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB... MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...PAULDING... ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE...CONTINENTAL... PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 942 PM EST FRI DEC 16 2016 /842 PM CST FRI DEC 16 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT A MIX OF SNOW...SLEET...AND FREEZING RAIN IS EXPECTED TO CONTINUE OVERNIGHT BEFORE CHANGING TO ALL RAIN TOWARD DAYBREAK. CHECK THE LATEST WINTER WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY RAIN IS EXPECTED TO TRANSITION TO A PERIOD OF FREEZING RAIN SATURDAY AFTERNOON AND EVENING BEFORE CHANGING TO ALL SNOW SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT PRECIPITATION TYPE AND MEASUREMENTS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-171445- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 942 PM EST FRI DEC 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A GALE WATCH IS IN EFFECT SATURDAY EVENING THROUGH SUNDAY MORNING. FREEZING SPRAY IS ALSO EXPECTED. CONDITIONS WILL REMAIN HAZARDOUS FOR SMALL CRAFT FROM SATURDAY INTO EARLY NEXT WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Dec 16, 11:51 PM EST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1151 PM EST FRI DEC 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM SNOW BENTON HARBOR 42.12N 86.45W
12/16/2016 E2.0 INCH BERRIEN MI TRAINED SPOTTER
2 INCHES OF SNOW ACCUMULATION SINCE 7 PM.
SNOW DEPTH NOW 8 INCHES.
&&
MCSLocal storm report, Dec 17, 1:39 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
139 AM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 AM FREEZING RAIN LIMA 40.74N 84.11W
12/17/2016 E0.13 INCH ALLEN OH PUBLIC
ALL ROADS ICE COVERED. SEVERAL VEHICLES OFF
INTO THE MEDIAN ON I-75 IN ALLEN COUNTY.
&&
MCSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 4:32 AM EST | Heavy Freezing Spray Warning | IWX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.